Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Coughing, epileptic seizures, taking Omnacortil, Frisium and Levipil. Is there any inter-effects of medicines taken together?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
A patient about 70 years of age, who is diabettic since about 15 years controlled by Daonil 5 and Rezult 4 for almost 14 years and since last 6 months with Daonil 5 and Pioz 30. She's also detected with Carotid Plaque in both left and right veins and is being treated with Plavix 75, Storvas 40 and Ecosprin 150 since 3 months. She was also suffering from Coughing since 2 months and was treated with antibiotics, omnacortil and levocetrizine, which yeilded results to and extent , to decrease the frequency of her coughing. She's also been suffering with epilpetic seizures since 2 months, for which she was advised with frisium 5 once daily, and levipil 5 ml..3 times a day for about 2 months now.

Suffering from marked seizures since December 21, 2011
Frisium 5 and Levipil administration started from December 29, 2011
Omnacortil 20 administration started from XXXXXXX 1, 2012
Her Seizures stopped since XXXXXXX 3, 2012 completely.
Frisium 5 and Levipil continued till XXXXXXX 30, 2012
Omnacortil was tapered down to 2.5 mg over a period of time till it was discontinued on Feb 4, 2012
Since Feb 5, 2012 the patient has been suffering from mild seizures for about 1 or 2 seconds and now increased to seziures lasting aboout 15-20 seconds or more.
she's been on frisium 5 and levipil again since Feb 5 till date, without showing any signs of reduction in frequency or duration of the seizures.

Please advice, if there is any inter effects of the medicines taken by her for her various ailments. Also I have a personal doubt / observation that her seizures stopped within 2 days of her taking omnacortil and started again in a day of her discontinuing omnacortil. Or could it be cause of the discontinuation of frisium and levipil for a gap of 5 days from XXXXXXX 30 to feb 4?

Please advice as to the best recourse for treating her.
and also if these multiple medicines taken together could be affecting her adversaly in any ways
Posted Fri, 4 May 2012 in Medicines and Side Effects
Answered by Dr. Shiva Kumar R 21 hours later


Thanks for posting your query.

From the description, it looks like she has Late onset seizures and the most common cause is vascular (Stroke). Levipil and Frisium are good medicines and control most seizures.

Reasons for recurrence could be

1. Poor drug compliance
2. Inappropriate medications for the kind of epilepsy
3. Drug interactions.

In the list of medications provided to me, drug interactions does not seen to be the problem at this point of time. There are no adverse events that could result from the interactions of the medication that she is receiving. So I personally feel that missing the medication and poor compliance are contributing to the recurrence in her. Keeping a track of these, will be the best recourse for her. So I personally feel medication change would be required only if the seizures recur after taking the medicines regularly.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Shiva Kumar R
Neurologist & Epileptologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor